question about bowel problems

Discussion in 'Fibromyalgia Main Forum' started by Aeronsmom, Mar 9, 2006.

  1. Aeronsmom

    Aeronsmom New Member

    This is hard for me to talk about as I am shy about things like this, but I have been having problems with my bowels
    a few days I'll be very constipated and then a few days later I'll have diarhea, it's been like this for a few months... has anyone else had this problem and if so what helped you? thanks for any thoughts.
    Ann
  2. livin4him

    livin4him New Member

    This could be due to any number of things, medicine, etc. But it is the symptoms of Irritable Bowel Syndrome, you need to see a Gastrentologist about it.

    I have alot of problems with my digestive system right now that I'm trying to get fixed. One of the medicines I am on is Zelnorm for IBS.

    Have you done a search on here, there is alot of useful information. Take care.
  3. joc_07

    joc_07 New Member

    Most likely it's Irritable Bowel Syndrome. Lots of people with Fibro have it. I have it. I can only recommend a total overhaul of your diet. It's trial and error, you have to figure out what makes you sick and what doesn't.

    Jocelyn
  4. Lindy2

    Lindy2 New Member

    It sounds like IBS to me too. I have had this for a little over 5 years and what you have described sounds like it.

    Here are a few symptoms of IBS;

    Cramping Pain in the stomach area
    Painful diarrhea or constipation
    Mucus in the stool
    Swollen or bloated stomach

    Most people have either constipation or diarrhea, but some have both.

    I would make an appointment with a G.I. just to have things checked out to make sure.

    Hope you feel better.
    Lindy


  5. HagerTX

    HagerTX New Member

    Whatever the case, if you've been 'symptomatic' for this length of time, by all means see a gastro doctor.

    I've had problems of this nature for over ten years. They still can't figure out what's going on--some say Ulcerative Colitis, some say food allergies, some say IBS. Also there is a sub-class to IBS called IBS with constipation when you basically go back and forth between having diarrhea then constipated for a day or two (or longer).
  6. mjwarchol

    mjwarchol New Member

    Ann:

    Have you been on antibiotics? These can cause diarrhea as they upset the flora. Pain meds cause the constipation. I am usually constipated and just had such a serious bout of diarrhea I lost 25 pounds in two weeks and was in the hospital for 6 days.

    It does sound like may be IBS, but if you get the diarrhea and aren't sure your doc can test the stool to make sure you have nothing else going on.

    Just keep hydrated when you have the diarrhea. Docs don't like to use Immodium and such because the theory is if your body is trying to get rid of something with the diarrhea, the Immodium stops it and keeps it in your body longer, therefore taking longer to get better.

    Hope I helped.

    M J
  7. angelscare2

    angelscare2 New Member

    Its hard for me to talk about things like this to. but maybe I can help. I have problems too.I was told to take flora in the morning before I eat anything.I don't know if it works yet ,but I am giving it a try I will let you know if it helps. TC ( angelscare2 )
  8. Cromwell

    Cromwell New Member

    Or peristalsis. One can get overacting bowel. Clidinium helped me wiht this and cleared it up retrained my bowels.
    Anne C

[ advertisement ]